MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY; N/A

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY; N/A
Model Number 386807
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd cathena safety iv catheter bd multiguard technology safety activation failure.This was discovered after use.The following information was provided by the initial reporter: the safety system did not engage when the catheter was removed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo and one sample was received by our quality team for evaluation.Upon visual inspection of the photo, it was observed that the safety mechanism failure was not activated.Upon visual inspection of the sample, it was observed that needle through catheter had occurred.The sample was then subjected to manual safety activation testing and no abnormality was observed; therefore, the incident reported could not be verified.A device history record could not be evaluated as the lot number is unknown.Based on the investigation, a root cause could not be determined.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY
Common Device Name
N/A
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9643702
Report Number8041187-2020-00024
Device Sequence Number16610926
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386807
Device Catalogue Number386807
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;